ArticleCase reports in transplantation2020
Proton Pump Inhibitor-Induced Galactorrhea in a Kidney Transplant Recipient: A Friend or Foe?
Article in Case reports in transplantation, 2020. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 3 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
3 citing papers in PubMed, 6 citations in OpenAlex.
- Proton Pump Inhibitor (PPI)-Domperidone Induced Anemia and Galactorrhea: A Case Report.EJIFCC · 2026Article
- Association betweenFrontiers in pharmacology · 2025Review
- Omeprazole-induced galactorrhea in kidney transplant patients-a case report.Journal of medical case reports · 2022Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
3 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Over the last decades, proton pump inhibitors (PPIs) have been widely used as the mainstay for treatment and prevention of gastrointestinal side effects, gastroesophageal reflux, and peptic ulcer disease. However, their safety profile has come into question recently after reports relating them to several side effects as well as kidney disease. Omeprazole, one of the mainly used PPIs, is almost entirely metabolized by the liver but the resulting metabolites are renally excreted. These metabolites may inhibit cytochrome P450 2C19 (CYP2C19) and cytochrome P450 3A4 (CYP3A4) reversibly, but as recent evidence suggests, they may also be involved in causing kidney disease. In the setting of renal dysfunction, these metabolites will not be excreted from the body and will accumulate further causing kidney damage and inhibiting CYP enzymes to a greater extent. Abnormally high serum prolactin levels leading to galactorrhea may be the result of such an accumulation. To our knowledge, there have been only three previously reported cases of PPI-induced galactorrhea in the literature but none in a kidney transplant recipient. In patients with established kidney disease and reduced glomerular filtration rate like kidney transplant recipients, the use of PPIs should be thoroughly assessed. Reduced clearance of their metabolites may lead to progression of the kidney disease and lead to more unwanted side effects. We present a case of a female kidney transplant recipient with worsening allograft function who presented with sudden galactorrhea and hyperprolactinemia while on a high-dose omeprazole for gastroesophageal reflux disease.
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.